Alert archive / California / High Wind Warnings in 2014

High Wind Warning 9, NWS Hanford, CA

December 25, 2014

NWS Hanford, CA issued this high wind warning at Dec 25, 2014, 3:05 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2014, 3:05 AM PST (11:05 UTC)
Expired
Dec 25, 2014, 6:10 AM PST
In force
3 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS76 KHNX 251105
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
305 AM PST THU DEC 25 2014

CAZ099-251500-
/O.UPG.KHNX.WI.Y.0040.000000T0000Z-141225T1500Z/
/O.NEW.KHNX.HW.W.0009.141225T1105Z-141225T1500Z/
SOUTHEASTERN KERN COUNTY DESERT-
305 AM PST THU DEC 25 2014

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR THE
SOUTHEASTERN KERN COUNTY DESERT. THE WIND ADVISORY IS NO LONGER
IN EFFECT. 

* LOCATIONS INCLUDE...MOJAVE. PARTS OF U.S. 395... HIGHWAY
  14...HIGHWAY 58...AND HIGHWAY 178 WILL ALSO BE IMPACTED.

* WINDS...WEST WIND GUSTS UP TO 75 MPH FROM BELOW THE TEHACHAPI
  PASS TO THE VICINITY OF MOJAVE. ELSEWHERE IN THE KERN DESERT
  WIND GUSTS BETWEEN 45 AND 55 MPH.

* TIMING...THROUGH 7 AM THIS MORNING.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
VEHICLES. AREAS OF BLOWING DUST POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ095-098-251500-
/O.CON.KHNX.WI.Y.0040.000000T0000Z-141225T1500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
305 AM PST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN
WELLS VALLEY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING.

* LOCATIONS INCLUDE...INYOKERN AND RIDGECREST. PARTS OF U.S.
  395...HIGHWAY 14 AND HIGHWAY 178 WILL ALSO BE IMPACTED.

* WINDS...WEST WIND GUSTS BETWEEN 45 AND 55 MPH.

* TIMING...THROUGH 7 AM THIS MORNING.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089-091-251915-
/O.CON.KHNX.WI.Y.0041.141225T1700Z-141226T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
305 AM PST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY
REMAINS IN EFFECT FROM 9 AM THIS MORNING UNTIL 4 PM PST THIS
AFTERNOON.

* LOCATIONS INCLUDE...PACHECO PASS...LOS BANOS...MENDOTA...
  FIREBAUGH...LEMOORE NAS...AVENAL...HURON...KETTLEMAN CITY.

* WINDS...NORTHWESTERLY WINDS GUSTING TO 40 MPH.

* IMPACTS...STRONG CROSSWINDS WILL IMPAIR DRIVING ALONG HIGHWAY
  152 BETWEEN PACHECO PASS AND LOS BANOS...HIGHWAY 198 FROM
  LEMOORE TO COALINGA AND HIGHWAY 41 FROM LEMOORE TO KETTLEMAN
  CITY AS WELL AS THE INTERSTATE 5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
1 follow-up statement
890 
WWUS76 KHNX 251410
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
610 AM PST THU DEC 25 2014

CAZ099-251515-
/O.CAN.KHNX.HW.W.0009.000000T0000Z-141225T1500Z/
SOUTHEASTERN KERN COUNTY DESERT-
610 AM PST THU DEC 25 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE HIGH
WIND WARNING FOR THE SOUTHEASTERN KERN COUNTY DESERT.

ALTHOUGH WINDS HAVE DIMINISHED BELOW WARNING CRITERIA...OCCASIONAL
GUSTS OVER 45 MPH REMAIN POSSIBLE FROM BELOW THE TEHACHAPI PASS TO
THE VICINITY OF MOJAVE.

$$

CAZ095-098-251515-
/O.CAN.KHNX.WI.Y.0040.000000T0000Z-141225T1500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
610 AM PST THU DEC 25 2014

...WIND WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS
VALLEY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$

CAZ089-091-252215-
/O.CON.KHNX.WI.Y.0041.141225T1700Z-141226T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
610 AM PST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

 THE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4
PM PST THIS AFTERNOON FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY.

* LOCATIONS INCLUDE...PACHECO PASS...LOS BANOS...MENDOTA...
  FIREBAUGH...LEMOORE NAS...AVENAL...HURON...KETTLEMAN CITY.

* WINDS...NORTHWESTERLY WINDS GUSTING TO 40 MPH.

* IMPACTS...STRONG CROSSWINDS WILL IMPAIR DRIVING ALONG HIGHWAY
  152 BETWEEN PACHECO PASS AND LOS BANOS...HIGHWAY 198 FROM
  LEMOORE TO COALINGA AND HIGHWAY 41 FROM LEMOORE TO KETTLEMAN
  CITY AS WELL AS THE INTERSTATE 5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Dec 24, 7:40 PM PST, 7 hours 25 minutes earlier.

Area forecast discussion, Dec 24, 7:40 PM PST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
740 PM PST WED DEC 24 2014

.UPDATE FOR ISSUANCE OF WIND ADVISORY ALONG THE WEST SIDE OF THE
SJ VLY FOR XMAS DAY.

.SYNOPSIS... A FAST MOVING WEATHER DISTURBANCE WILL MOVE ACROSS THE
REGION TONIGHT THROUGH CHRISTMAS MORNING. LIGHT RAIN...MOUNTAIN SNOW
AND GUSTY WINDS WILL ACCOMPANY THIS STORM. HIGH PRESSURE WILL THEN
REBUILD OVER THE REGION FOR THE NEXT SEVERAL DAYS FOR A RETURN TO
DRY WEATHER.

&&

.DISCUSSION...OPERATIONAL RUN OF THE MODELS FORECAST A 115 KT
250 MB JET CENTERED ALONG THE WEST SIDE OF THE SJ VLY ON XMAS
DAY IN THE WAKE OF CURRENT SHORT WAVE TROUGH. THIS WILL SUPPORT
WIND GUSTS ABOVE 35 MPH ON THE WEST SIDE OF THE SJ VLY AND HAS
PROMPTED ISSUANCE OF A WIND ADVISORY FOR THIS REGION.

&&

.PREV DISCUSSION... /ISSUED 202 PM PST WED DEC 24 2014/

DISCUSSION...
PATCHY DENSE FOG DISSIPATING TODAY WITH CLOUDY SKIES NOW
DOMINATING THE REGION. THESE CLOUDS ARE MOVING IN AHEAD OF A STORM
CURRENTLY PUSHING THROUGH NORTHERN CALIFORNIA. SURFACE FRONTAL
ANALYSIS HAS THE ASSOCIATED COLD FRONT APPROACHING UKIAH AT NEAR
NOON AND CONTINUING TO PUSH SOUTHWARD. BASED ON THE SPEED OF THE
COLD FRONT...CONFIDENCE IS HIGH THAT THE PRECIP WILL REACH THE
MERCED TO YOSEMITE AREA BEFORE 400 PM PST AND PUSH DEEP INTO THE
DISTRICT AFTER 400 PM PST. THE BULK OF THE PRECIP WITH THE HIGH
CHANCES OF MEASURABLE AMOUNTS WILL OCCUR AFTER SUNSET AND CONTINUE
FOR A GOOD PORTION OF THE NIGHT.

ASSOCIATED WITH THE COLD FRONT IS A +120 KNOT JET MAX PUSHING
THROUGH CENTRAL CALIFORNIA LATE THIS AFTERNOON INTO THE EVENING.
THE JET MAX WILL PROVIDE BOTH THE JET MAX DYNAMIC LIFT TO ENHANCE
PRECIP PRODUCTION...AND THE NEEDED MOMENTUM FOR STRONG WINDS
ACROSS THE KERN COUNTY MOUNTAINS AND DESERTS. AT THE MOMENT...A
WINTER WEATHER ADVISORY IS ASSOCIATED WITH THE STRONG WINDS OVER
THE KERN MOUNTAINS AS SNOW MAY REACH THE TEJON PASS OF THE
GRAPEVINE OVERNIGHT AND EARLY CHRISTMAS MORNING. IN ADDITION...THE
STRONG WINDS WILL ALSO BE ASSOCIATED WITH A WIND ADVISORY ACROSS
THE MOJAVE DESERT WHERE WINDS WILL ALSO REACH 50 MPH AND BLOWING
DUST MAY BE POSSIBLE.

THE UNSETTLED CONDITIONS WILL CONTINUE THROUGH AT LEAST MIDDAY ON
CHRISTMAS WITH SHOWERY ACTIVITY ALONG THE FOOTHILLS AND MOUNTAINS.
MOST OF KERN COUNTY/S PRECIP WILL OCCUR FROM MIDNIGHT THROUGH
CHRISTMAS MORNING...AND MAY EVEN CONTINUE INTO THE AFTERNOON AS
THE DISTRICT REMAINS UNSETTLED UNDER A CYCLONIC FLOW PATTERN. THE
RIDGE WILL NOT TAKE HOLD OF THE DISTRICT UNTIL CLOSER TO THE END
OF THE WEEK. AT WHICH TIME...FOG WILL RETURN TO THE SAN JOAQUIN
VALLEY AS WE GO INTO ANOTHER STAGNANT WEATHER PATTERN. BY EARLY
NEXT WEEK...THE RIDGE AMPLIFIES AND REACHES TOWARD THE ALASKA
REGION. THIS AMPLIFICATION WILL ALLOW FOR A MORE MERIDIONAL FLOW
PATTERN TO DEVELOP AND INTRODUCE VERY COLD AIR. WHILE THE CURRENT
COLD FRONT WILL PUSH IN COLD AIR THIS WEEKEND...ITS ORIGINS ARE
MARITIME. NEXT WEEKS COLD AIR WILL BE CONTINENTAL IN NATURE AND
MUCH COLDER...INTRODUCE A THREAT OF FREEZING CONDITIONS OVER THE
REGION. YET...CONFIDENCE IS STILL LOW WITH THIS POSSIBLE SOLUTION
IN THE LONGER TERM. THEREFORE...WILL CONCENTRATE ON THE SHORT TERM
WITH THE HIGH IMPACT WINDS AND LOWERING SNOW LEVELS. OF FURTHER
NOTE...WHEN THE COLD AIR FILTERS IN NEXT WEEK...THE WEATHER
PATTERN INGREDIENTS MAY COME TOGETHER FOR A POSSIBLE MONO WIND
EVENT NEAR YOSEMITE ON AROUND TUESDAY MORNING. WILL MONITOR THE
SITUATION FOR ANY CHANGES IN THE WEATHER INGREDIENTS.

&&

.AVIATION...IN THE SAN JOAQUIN VALLEY...IN THE SOUTHERN SIERRA
NEVADA...INCREASING AREAS OF MVFR AND LOCAL IFR NEAR YOSEMITE PARK
IN PRECIPITATION WITH MOUNTAINS BECOMING OBSCURED THIS EVENING
BECOMING MAINLY IFR IN MOUNTAIN OBSCURATIONS OVERNIGHT. IN THE KERN
COUNTY MOUNTAINS...STRONG GUSTY WINDS DEVELOPING TONIGHT AFTER 03Z
THU WITH AREAS OF IFR IN MOUNTAIN OBSCURATIONS AFTER 06Z THU. IN THE
KERN COUNTY DESERT...HIGH WINDS DEVELOPING AFTER 03Z THU. IN THE SAN
JOAQUIN VALLEY AND SIERRA FOOTHILLS...AREAS OF MVFR VISIBILITY IN
PRECIPITATION THRU 12Z THU. OTHERWISE...VFR WILL PREVAIL ELSEWHERE IN
THE CENTRAL CALIFORNIA INTERIOR FOR THE NEXT 24 HOURS.
.END..
&&

.AIR QUALITY ISSUES...NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 12-24       70:1964     39:1933     55:1892     20:1990
KFAT 12-25       72:1902     38:1908     54:1983     20:1987
KFAT 12-26       70:1892     38:1908     55:1983     21:1987

KBFL 12-24       75:1964     39:1993     57:1979     13:1905
KBFL 12-25       76:1902     32:1918     56:1977     21:1899
KBFL 12-26       71:1999     35:1918     56:1977     20:1905
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM PST THURSDAY CAZ095.

WIND ADVISORY UNTIL 7 AM PST THURSDAY CAZ095-098-099.

WIND ADVISORY FROM 9 AM TO 4 PM PST THURSDAY CAZ089-091.

&&

PUBLIC...DURFEE/RILEY
AVN/FW...DURFEE
PREV DISCUSSION...MOLINA
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Dec 25, 2:30 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
230 AM PST THU DEC 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     NON-TSTM WND GST 2 NE MOJAVE             35.07N 118.15W
12/25/2014  M74 MPH          KERN               CA   AWOS

            AWOS STATION MOJAVE AIRPORT /MHV/

&&

NWS HANFORD CA
IRIS SYSTEM
Local storm report, Dec 25, 2:31 AM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
231 AM PST THU DEC 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     NON-TSTM WND GST 18 NW COALINGA          36.35N 120.55W
12/25/2014  M49 MPH          FRESNO             CA   MESONET

            MESONET STATION SANTA RITA RAWS /SRTC1/

&&

NWS HANFORD CA
IRIS SYSTEM

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:02 PM PSTWind AdvisoryHNX21 hr

Nearby

High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.